MAUDE Adverse Event Report: TORAX MEDICAL, INC. LS14; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. LS14; ANTI-REFLUX IMPLANT
Model Number LS-[14]
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Anxiety (2328)
Date of Event 01/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter: left blank.Exact country is unknown.Exact date is unknown.Implant was on (b)(6) 2015.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot number was provided therefore a device history could not be done.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what country is this complaint from? what is the product code? what is the lot number? what was the date of implant? what is the status of the patient? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a year or so ago, the patient noticed on the website that mri with magnets of 1.5 tesla strength was ok for patients with linx and more recently the patient sees that statement has been qualified to read that 1.5 tesla strength magnet is ok for patients implanted after sep, 2015.It is the patients understanding that the recommendations on the torax website are based chiefly on physics calculations and do not necessarily reflect reports of injury in patients who have had mris with magnets of a higher than recommended strength.The patient received a linx in (b)(6) 2015.The patient wondered if there are reports of patients with linx implants from this period who have tolerated mri with magnet strength exceeding 0.7 tesla.The patient wonders if accumulated patient experience suggests your recommendations may be overly cautious.The patient also would like to mention that their personal experience with dysphagia after linx has been different than that described on torax website.The patient still have bouts of dysphagia 3+ years after receiving linx and 2 years after esophageal dilatation.The episodes are most likely to occur in restaurants, when eating dry foods.They are quite uncomfortable and somewhat anxiety provoking but can usually be attenuated by eating a pad of butter.The patient suspect that there are other patients like me whose dysphagia is prolonged following linx and may not come to medical attention because, like me, they learn to cope.
 
Additional Manufacturer Narrative
(b)(4); date sent: 6/23/2022.Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device batch number 4737, and no non-conformances were identified.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/1/2022 g3 and report submission due date.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/17/2022.Additional information was requested, and the following was obtained: what is the product code? what is the lot number? what was the date of implant? what is the status of the patient? has the device been explanted? if yes, what was the explanted date? has the issue been resolved? answer = i have a linx device for ge reflux.Please note that in the previous email, i erroneously stated i received the device at (b)(6) in 2015.However, i received it at (b)(6) in 2013.I am a retired physician.Perhaps my personal experience and questions as a linx patient may be helpful to others if i express the issues clearly.My main purpose in writing is to seek your guidance regarding mri imaging and device removal.First, let me give you a summary of my experience with the device.All in all, i regret having the procedure.I have required esophageal dilatation on 2 occasions since receiving it and continue to have occasional episodes of esophageal obstruction.These have become less frequent but are quite uncomfortable.They are most likely to occur in restaurants.I do not believe the linx controls my reflux as i require combined ppi and h2 blocker therapy.In retrospect, i believe that i would have been better off if i had used a ppi and h2 blocker together earlier in my course and avoided the linx.I was about to have the device removed in 2018 because of recurrent obstructive episodes but opted to repeat esophageal dilation instead because i was fearful of surgery.Currently i have symptoms of lumbar radiculopathy or lumbar stenosis.To investigate my symptoms adequately, an mri of the spine is required.My question concerns the safety of mri with my linx device in place.My understanding is that the mri recommendations for patients with the linx device were based chiefly on physics calculations rather than on patient experience.I noticed a few years ago that mri with magnets of 1.5 tesla strength was acceptable for patients implanted after (b)(6) 2015.However, my linx device was implanted in 2013.Also, 1.5 tesla magnets are probably a rarity in us medical centers since mri magnets have become more powerful over the years.My understanding is that the recommendations on the torax website were based chiefly on physics calculations and do not necessarily reflect reports of injury in patients who have had mris with magnets of a higher than recommended strength.Model number ls14, lot number 4737, serial number (b)(6).Lot and serial number was received and dhr is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.D1, d4.

Brand Name
LS14
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4188 lexington avenue north
shoreview MN
Manufacturer Contact
orla o'mahony
4188 lexington avenue north
shoreview 55126
MDR Report Key14516029
Report Number3008766073-2022-00104
Device Sequence Number12163749
Product Code LEI
UDI-Device Identifier00855106005035
UDI-Public00855106005035
Combination Product (Y/N)N
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2017
Device Model NumberLS-[14]
Device Catalogue NumberLS14
Device Lot Number4737
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/12/2022
Supplement Date Received by Manufacturer01/27/2017
06/08/2022
06/23/2022
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date06/01/2022
06/17/2022
06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/16/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown